Now this next piece may be rather a 'yawn, ho-hum, tell me something new' piece, but here goes anyway.
Lariam, the antimalarial, may not be great for you. In fact, it may cause 'serious psychiatric events'. Pardon our language but, in fact, it's that of the Food and Drug Administration (FDA), the American drugs regulator.
The FDA has done something quite unusual with Lariam, something it has done only 17 times before. It is so concerned about the drug that it is ordering all doctors in America to issue an individual warning with every prescription they write for the drug.
The warning tells patients that Lariam has been associated with 'serious psychiatric adverse events' that 'may persist even after stopping the medication'.
This extraordinary step (at least for the FDA) is reserved only for those drugs that 'pose a serious and significant public health concern', says the FDA.
The move follows the tragic events at the American military base Fort Bragg last year when three soldiers returned from duties in Afghanistan and killed their wives. All three, who subsequently committed suicide, had been taking Lariam.
In May 2002, Roche, Lariam's manufacturer, settled a lawsuit brought by an Ohio woman who claimed her husband had committed suicide after taking the drug.
Hundreds, if not thousands, of soldiers have complained about suffering hallucinations, delusions and suicidal thoughts after taking the drug. As a response, Roche has included these adverse events on the product information sheet.
In response, a Roche spokesman told the American news agency UPI 'Lariam is not associated with violent, criminal conduct'. It's interesting to note that Roche does not consider the murdering of one's wife as either criminal or violent.
And if you're caught in a moral dilemma between murdering your wife (in a non-criminal, non-violent way) and catching a deadly disease, a Lancet study has found that arginine, the amino acid found in nuts and rice, is a natural fighter of malaria.
(Source: The Lancet, 2003; 361: 676-8).